Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 51, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Aug 3, 2025, 12:31 AM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2025, 12:31 AM CDT (05:31 UTC)
- Expired
- Aug 3, 2025, 12:54 AM CDT
- In force
- 23 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 11:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Aug 3, 12:20 AM CDT, 11 minutes earlier. Its key messages:
- Issued at 1254 PM CDT Sat Aug 2 2025 -Severe thunderstorms will be possible through Sunday morning, and again Sunday night across the Panhandles. -Watching for flash flooding potential through the weekend. -Triple digit high temperatures return the middle of next week for some areas.
Area forecast discussion, Aug 3, 12:20 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1220 AM CDT Sun Aug 3 2025 ...New SHORT TERM, LONG TERM, AVIATION... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS TONIGHT AND SUNDAY MORNING CAPABLE OF PRODUCING VERY STRONG DAMAGING WINDS, LARGE HAIL, FLASH FLOODING, AND TORNADOES... Issued at 935 PM CDT Sat Aug 2 2025 The synopsis for tonight and early tomorrow morning is as follows: An MCS complex is expected to move into our CWA late tonight and move from northwest to southeast into the Texas Panhandle. Thunderstorm activity is not expected to end until storms finally move out of the High Plains and into western Oklahoma Sunday morning. Conditions are favorable for a QLCS setup once storms enter the Oklahoma Panhandle. All hazards are possible tonight, especially if embedded supercells were to form on the southwestern flank of the potential squall line. Isolated severe storms also cannot be ruled out for the southwest Texas Panhandle this evening. The mesoanalysis: Based off of recent 00Z CAMs and our 00Z AMA sounding, a sufficient environment is primed for severe thunderstorms later this evening with one temporary catch. An area of subsidence is still present for portions of the western Texas Panhandle this evening. At the time of this writing, we are watching a "moisture line"; rather, a westward retreating boundary with high surface and low level moisture on the eastern side. The main reason the isolated thunderstorms have not sustained well into our are from New Mexico is because of drier air aloft, leading to high MLCIN, on the Texas side of the state line. Now that the moisture line is moving through this zone, we will see this subsidence disperse by the time the more linear storms arrive from Colorado and Kansas. Not only that, but isolated storms may have a chance to redevelop in our southwest zones if convective activity continues as the retreating boundary overtakes the current storms. Later tonight, around the 10-11 PM time frame, a line of storms is expected to enter the Oklahoma Panhandle and move into the Texas Panhandle as the night carries on. The forecast near storm environment suggests that strong straight line winds (up to 75 mph) and large hail (up to 2") is possible once the storms tap into the local Theta-E maxima in the northern Panhandles and when the low level jet increases over the CWA. These hazards have the highest chance to occur if storms remain surface based upon entry, but as the night progresses MUCAPE values are high enough to support elevated severe storms. The highest tornado threat area is expected to setup on the southwestern flank of the QLCS, as forecasted 0-1 km SRH values may increase to over 200 m^2/s^2 based off RAP mesoanalysis. Thanks to the LLJ, stellar wind shear will be in play throughout the evening. However, if surface wind vectors stay orthogonal to the mean 500 mb winds, embedded supercells are possible on the tail end of the line. This will not only increase tornado potential, but also increase chances for significant hail (<1.75") production. As storms move further east, models show the line becoming outflow dominant and slowly spreading out as cloud tops become warmer. Very heavy rain will accompany this whole system, but flash flooding concerns are the highest in the eastern combined Panhandles since that is where the highest PWAT values are forecast to be early tomorrow morning. The MCS may also slow down and generate high amounts of backside precipitation. In doing so, this increases flood chance in areas where slow moving storms generate torrential rainfall. Precipitation may even continue for hours over the same spot due to backside showers. Rangel && .KEY MESSAGES... Issued at 1254 PM CDT Sat Aug 2 2025 -Severe thunderstorms will be possible through Sunday morning, and again Sunday night across the Panhandles. -Watching for flash flooding potential through the weekend. -Triple digit high temperatures return the middle of next week for some areas. && .SHORT TERM... (Tonight through Monday night) Issued at 1106 PM CDT Sat Aug 2 2025 Tonight northwest flow aloft continues to sit over the combined Panhandles. As of this writing showers and thunderstorms continue to move southeast through the combined Panhandles. During these overnight hours, thunderstorm activity is expected to be mainly over the central to eastern combined Panhandles. Though there are some supercells riding the NM/TX state line at this time. PVA in the NW flow is to continue to keep thunderstorm activity through sunrise. Storms should be confined to the far eastern combined Panhandles by just before sunrise. Going into the daytime, confidence is a bit low on how much activity will continue through the day or if any additional thunderstorm development will occur for this afternoon and evening. The latest 00Z HRRR was suggesting some supercells in the western combined Panhandles for this afternoon and evening. However, it is thought that this was based on the original HRRR solutions of nothing happening in this overnight period. With some supercells riding the stateline at this time, the environment in the west may be too worked over for storms later this afternoon/evening. Even for the central to eastern combined Panhandles activity will be contingent on what happens the rest of this overnight period. PWATS continue to be over an inch from the central to eastern Panhandles for this afternoon. The west may fall below an inch in PWATs but there is a bit of uncertainty. Most model guidance is now showing the western Panhandles free of any additional storms for the rest of today. Model guidance also, suggests capping in the low levels which matches up with the thoughts of the environment being too worked over for Sunday afternoon/evening thunderstorms. Monday onward, conditions look to dry out again with little to no chances for storms. With the way things have gone this summer though, model guidance is not giving PoPs this far out. Still would not rule out an isolated pop up storm in the afternoon/early evening on Monday. Flow aloft will become more northerly on Monday with temperatures still in the 80s for the afternoon. The high pressure to the west will continue to build and bring warmer temperatures in the long term. So enjoy the mild temperatures for one more day on Monday. && .LONG TERM... (Tuesday through next Saturday) Issued at 1106 PM CDT Sat Aug 2 2025 Upper level high pressure is progged to build over NM and encroach even more on the FA Tue onward. Some triple digits are expected to return Wed through Fri. With the high pressure in place the NBM remains free of PoPs, but may have to add some 10 PoPs each day depending on confidence in the short term for potential popcorn thunderstorms. Thu is progged to have some of the lowest Tds for Amarillo on Thu, which may be the best chance for Amarillo to break its streak of no triple digits this summer. The NBM has a high of 99 progged for Amarillo on Thu with a high of 98 on Wed and Fri. Tds will play a role in the ability for some areas to reach the triple digits. && .AVIATION... (06Z TAFS) Issued at 1106 PM CDT Sat Aug 2 2025 Thunderstorms, some potentially severe, will continue to potentially impact the terminals through 12Z. By 12Z thunderstorm activity should be east of the KGUY and KAMA line. KGUY may have a period of MVFR CIGs around 09Z but mostly expected VFR conditions outside of thunderstorms. However, some model guidance suggests some MVFR to IFR CIGs for KAMA and KDHT between 12Z and 19Z. Will have to monitor conditions and possibly issue some amendments. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...36 LONG TERM....36 AVIATION...36
Hazardous weather outlook, Aug 3, 12:21 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1221 AM CDT Sun Aug 3 2025 OKZ001>003-TXZ001>020-317-031730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1221 AM CDT Sun Aug 3 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Strong to severe storms will be possible tonight. Isolated areas of flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible again on Sunday, some of which may become strong to severe. Impactful heat may return the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 3, 12:09 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1209 AM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Tstm Wnd Gst 11 S Romero 35.57N 102.96W
08/02/2025 M74 MPH Oldham TX Mesonet
1110 PM Hail Romero 35.73N 102.93W
08/02/2025 M1.25 Inch Hartley TX Public
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 66 min |
| Aug 2, 10:49 PM CDT | Flood Watch | AMA | Carson, Collingsworth, Donley, Gray, Hansford, Hemphill and 7 more | 10 hr |
| Aug 2, 11:08 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 82 min |
| Aug 2, 11:17 PM CDT | Tornado Warning | AMA | Hartley, Oldham | 22 min |
| Aug 2, 11:45 PM CDT | Areal Flood Advisory | AMA | Hartley, Oldham | 2 hr |
| Aug 3, 12:15 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 60 min |
| Aug 3, 12:35 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 55 min |
| Aug 3, 1:18 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 57 min |
| Aug 3, 1:59 AM CDT | Areal Flood Advisory | AMA | Dallam, Sherman | 5 hr |
| Aug 3, 2:01 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Moore, Sherman | 59 min |
| Aug 3, 2:23 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 52 min |
| Aug 3, 2:29 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 46 min |
| Aug 3, 2:59 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 61 min |
| Aug 3, 3:58 AM CDT | Special Weather Statement | AMA | Carson | 47 min |
| Aug 3, 4:34 AM CDT | Special Weather Statement | AMA | Armstrong, Donley, Gray | 41 min |
| Aug 3, 5:15 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 30 min |
| Aug 3, 5:39 AM CDT | Special Weather Statement | AMA | Sherman | 36 min |
| Aug 3, 6:52 AM CDT | Special Weather Statement | AMA | Carson, Gray | 23 min |
| Aug 3, 7:01 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 59 min |
| Aug 3, 7:06 AM CDT | Areal Flood Advisory | AMA | Gray, Hemphill, Roberts, Wheeler | 3 hr |
| Aug 2, 11:30 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 60 min |
| Aug 3, 12:18 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 57 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.